I, like you, have severe allergies and take antihistamine daily - the 12 hour extended release kind. That said, I can not take two doses in a row or add another type without suffering anxiety. It's time tested for me so no doubt as to cause and effect. I simply have to space my dosage or suffer the consequences of anxiety. Fortunately for me, I have a full house filter plus supplemental air filter for my bedroom and with those do not need antihistamine for the most part at night. I would suggest you talk to a competent allergist regarding your needs to find a solution that works for you. Best of luck!
"Great works are performed not by strength but by perseverance." - Samuel Johnson
(I have a great need for Christ. I have a great Christ for my needs. - Charles Spurgeon)
"I don't know the key to success, but the key to failure is trying to please everybody." by Bill Cosby
"It does not require a majority to prevail, but rather an irate, tireless minority keen to set brushfires in people's minds." -- Samuel Adams
Pounds lost: 10.0
Fitness Minutes: (2,097) Posts: 22 7/16/13 2:35 P
I don't know about the antihistamine but a decongestant can most definitely cause anxiety and issues with sleep. I have difficulties if I have to take a decent dose of something like guafin (decongestant like what is in some forms of Mucinex but a higher dose). It may be worth checking with a doctor to see if something else will work.
Benadryl and other antihistamines can cause a faster heartbeat in some people and one symptome of anxiety can be a racing heart so her suggestion is at least plausable to me. People can react differently to medications - benadryl makes me feel like I have the flu and it makes my brother extremely hyper. It won't hurt to check into it.
What qualification is your Therapist? I think it is a poor one who suggests going off a medication which for a lot of us can actually REDUCE anxiety etc., because we don't suffer the consequences of the allergens. That kind of call should be left to the prescribing Dr.
My other question to you is why are you taking so many antihistamines? Is there polypharmacy going on? (interactions between them) Is your Dr aware you are taking this many? I would be inclined to speak with him/her, if he/she isn't aware, and see if it is o.k.
So I've recently been seeing a therapist for some anxiety issues, and she brought up that most anti-histamines and decongestants can have a side effect of increasing anxiety. Buuut, she seems kinda like a fruit-loop herself, so I'm not ready to take her word for it.
I went off them for two days at her suggestion, and I just couldn't breath! Especially through my nose, which is really important in my yoga classes, so I went back on them.
Has anyone heard this or experienced this before? I do take a lot of allergy meds. I take a benadryl at night, and zyrtec and sudafed in the morning. My allergies are just that bad.
All fungi are edible. It's just some fungi are only edible once. -Terry Pratchett
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved. No portion of this website can be used without the permission of SparkPeople or its authorized affiliates.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.